Alert archive / Texas / Tornado Warnings in 2016
Tornado Warning 56, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 29, 2016, 7:35 PM CDT for Baylor County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 7:35 PM CDT (00:35 UTC)
- Expired
- May 29, 2016, 8:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Baylor County, TX
The radar
The Dyess AFB radar (KDYX), 99 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
532
WFUS54 KOUN 300035
TOROUN
TXC023-300100-
/O.NEW.KOUN.TO.W.0056.160530T0035Z-160530T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BAYLOR COUNTY IN NORTHERN TEXAS...
* UNTIL 800 PM CDT
* AT 735 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES EAST OF MILLERS CREEK RESERVOIR...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BAYLOR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER...SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3340 9938 3352 9930 3342 9895 3340 9895
TIME...MOT...LOC 0035Z 299DEG 33KT 3341 9928
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
112 follow-up statements
531
WWUS54 KOUN 300048
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT SUN MAY 29 2016
TXC023-300100-
/O.CON.KOUN.TO.W.0056.000000T0000Z-160530T0100Z/
BAYLOR TX-
748 PM CDT SUN MAY 29 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN BAYLOR COUNTY...
AT 748 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 11 MILES SOUTHWEST OF WESTOVER...MOVING EAST-SOUTHEAST
AT 35 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BAYLOR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER...SAFE ROOM...OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU
ARE OUTDOORS...IN A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST
SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3340 9926 3348 9924 3342 9895 3340 9895
TIME...MOT...LOC 0048Z 291DEG 30KT 3341 9919
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
11112
WWUS54 KOUN 300057
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT SUN MAY 29 2016
TXC023-300105-
/O.EXP.KOUN.TO.W.0056.000000T0000Z-160530T0100Z/
BAYLOR TX-
757 PM CDT SUN MAY 29 2016
...THE TORNADO WARNING FOR SOUTHEASTERN BAYLOR COUNTY WILL EXPIRE AT
800 PM CDT...
THE TORNADIC PORTION OF THE STORM WHICH PROMPTED THE WARNING HAS
MOVED SOUTH OF BAYLOR COUNTY. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
BAYLOR COUNTY UNTIL 830 PM!
LAT...LON 3340 9926 3348 9924 3342 9895 3340 9895
TIME...MOT...LOC 0054Z 299DEG 33KT 3341 9919
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 29, 5:19 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 29, 5:19 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 519 PM CDT SUN MAY 29 2016 .AVIATION...30/00Z TAF ISSUANCE... An active aviation period can be expected through tomorrow. Thunderstorms across the Texas Panhandle will slowly build into western and southwestern Oklahoma and western north Texas this evening. Additionally, broken to overcast mid to high ceilings will continue to build in from the west through the evening and overnight. Sites impacted from thunderstorms could easily see drops to MVFR or IFR at times this evening and overnight. Kurtz && .PREV DISCUSSION... /issued 352 PM CDT SUN MAY 29 2016/ DISCUSSION... Complex convective forecast continues with little help from any model consistency or model agreement. Main area for convective impacts first period will be far western and southwest parts of Oklahoma and western north Texas as storms over Texas Panhandle tries to build east and southeast near edge of West Texas instability axis. Other areas of potential concentration will be south-central and southeast Oklahoma where slightly better moisture resides near weak outflow boundary. An outflow boundary from northern Oklahoma convection will also move slowly south toward the I-40 corridor of central Oklahoma and could be a focus for at least isolated thunderstorms. Majority of heavy rain will likely be west of the body of Oklahoma and western north Texas but eventual eastward progression of any MCS may affect southwest Oklahoma and western north Texas tonight. At this point we are not issuing a flood watch but slow moving storms tonight will yield the threat for heavy rain. Wet weather will continue through at least Wednesday before drier and cooler air filters in behind seasonably strong cold front. Convection Tuesday and Wednesday associated with this front will likely yield the greater threat for widespread heavy rain and need for flood watches. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 81 64 81 / 30 40 30 60 Hobart OK 64 83 65 82 / 50 40 40 60 Wichita Falls TX 64 84 66 83 / 60 40 40 50 Gage OK 60 83 62 80 / 40 30 40 70 Ponca City OK 63 81 64 81 / 40 40 30 60 Durant OK 66 84 67 83 / 30 40 20 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/04/04
Hazardous weather outlook, May 29, 11:55 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT SUN MAY 29 2016 OKZ004>048-050>052-TXZ083>090-301000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... THE SLIGHT RISK IS WEST OF A LINE FROM ARNETT... TO CHICKASHA... TO DUNCAN OKLAHOMA... INCLUDING ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK ENCOMPASSES THE REMAINDER OF OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 1 PM TODAY THROUGH 2 AM TONIGHT. IMPACTS... THE PRIMARY HAZARDS WILL BE HALF DOLLAR TO GOLF BALL SIZE HAIL AND 60 TO 70 MPH WIND GUSTS. THE TORNADO POTENTIAL IS VERY LOW. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ACROSS NORTHWEST OKLAHOMA WILL LIKELY CONTINUE INTO THE AFTERNOON WITH ADDITIONAL STORMS FORMING SOUTH AND EAST. MEANWHILE...MORE HUMID AIR OVER NORTH TEXAS WILL SLOWLY MOVE NORTHWARD THIS AFTERNOON AND EVENING. THIS MAY RESULT IN WIDELY SCATTERED THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE AFTERNOON TEMPERATURES WILL WARM INTO THE MID AND UPPER 80S. PERHAPS A MORE LIKELY SCENARIO WILL BE FOR STORMS TO FORM ACROSS THE TEXAS PANHANDLE DURING THE AFTERNOON. THESE STORMS WILL MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE EVENING HOURS. HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .HEAVY RAINFALL.. ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY MORNING. THERE IS A MARGINAL RISK OF SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA ON TUESDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY. .HEAVY RAINFALL.. SCATTERED THUNDERSTORMS WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD CAUSE FLOODING THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE/THOREN
In the hours before
Special weather statement, May 29, 4:08 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT SUN MAY 29 2016
TXZ084-292145-
FOARD TX-
408 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOARD COUNTY UNTIL
445 PM CDT...
AT 406 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF SWEARINGEN...MOVING NORTH AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3423 10005 3423 10004 3412 9982 3388 9985
3387 10005
TIME...MOT...LOC 2106Z 176DEG 27KT 3399 10001
SIXSpecial weather statement, May 29, 4:45 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT SUN MAY 29 2016
TXZ083-084-292215-
HARDEMAN TX-FOARD TX-
445 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN AND
NORTHWESTERN FOARD COUNTIES UNTIL 515 PM CDT...
AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF SWEARINGEN...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3423 10005 3424 10004 3424 10001 3423 10001
3423 10000 3430 10000 3430 9974 3394 9976
3400 10002 3419 10005
TIME...MOT...LOC 2143Z 180DEG 16KT 3405 9996
SIXSpecial weather statement, May 29, 5:14 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 514 PM CDT SUN MAY 29 2016 OKZ021-034-292245- GREER OK-BECKHAM OK- 514 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREER AND CENTRAL BECKHAM COUNTIES UNTIL 545 PM CDT... AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ERICK...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 TO 50 MPH... LAT...LON 3517 9995 3537 9992 3527 9950 3499 9962 TIME...MOT...LOC 2213Z 289DEG 17KT 3524 9984 SIX
Local storm report, May 29, 5:17 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 SW SWEETWATER 35.38N 99.96W
05/29/2016 E1.00 INCH BECKHAM OK PUBLIC
&&
DWLocal storm report, May 29, 6:36 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 3 NNW CROWELL 34.02N 99.74W
05/29/2016 E2.50 INCH FOARD TX LAW ENFORCEMENT
LAW ENFORCEMENT RELAYED REPORTS FROM FACEBOOK... UP TO
TENNIS BALL SIZED HAIL WITH A LOT OF NICKELS TO QUARTERS
MIXED IN.
&&
KURTZLocal storm report, May 29, 7:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 NW KNOX CITY 33.45N 99.85W
05/29/2016 M63 MPH KNOX TX MESONET
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 40 min |
| May 29, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 47 min |
| May 29, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 46 min |
| May 29, 7:45 PM CDT | Flash Flood Warning | OUN | Baylor, Knox | 3 hr |
| May 29, 8:09 PM CDT | Flash Flood Warning | OUN | Archer, Baylor | 4 hr |
| May 29, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 49 min |
| May 29, 8:30 PM CDT | Special Weather Statement | OUN | Baylor | 30 min |
| May 29, 8:52 PM CDT | Special Weather Statement | OUN | Baylor | 38 min |
| May 29, 9:13 PM CDT | Special Weather Statement | OUN | Baylor | 32 min |
| May 30, 12:10 AM CDT | Areal Flood Warning | OUN | Archer, Baylor | 3 hr |
| May 30, 12:33 AM CDT | Special Weather Statement | OUN | Clay | 27 min |
| May 30, 12:48 AM CDT | Areal Flood Advisory | OUN | Archer, Clay | 3 hr |
Nearby
Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.